Successful desensitization of methylphenidate-induced rash

Ronit Confino-Cohen, Arnon Goldberg

Research output: Contribution to journalArticlepeer-review

Abstract

Objective: Methylphenidate is a cornerstone of attention-deficit/ hyperactivity disorder (ADHD) treatment. Cutaneous adverse reactions resulting from methylphenidate may prohibit its usage. We sought a way to continue this therapy in a patient who developed a rash twice following methylphenidate administration. Methods: In a desensitization protocol, methylphenidate was given in increasing doses, 30 minutes apart, over 10 days, until the therapeutic dose was reached and was continued regularly thereafter. Results: No adverse reactions developed during the desensitization period or during the 6-month follow-up. Conclusions: In nonlife threatening cutaneous adverse reactions to methylphenidate, a desensitization protocol may enable the continued, safe administration of this drug.

Original languageEnglish
Pages (from-to)703-705
Number of pages3
JournalJournal of Child and Adolescent Psychopharmacology
Volume15
Issue number4
DOIs
StatePublished - Aug 2005
Externally publishedYes

Fingerprint

Dive into the research topics of 'Successful desensitization of methylphenidate-induced rash'. Together they form a unique fingerprint.

Cite this